Globally Irreducible Weyl Modules for Quantum Groups

  • Skip GaribaldiEmail author
  • Robert M. Guralnick
  • Daniel K. Nakano
Conference paper
Part of the Springer Proceedings in Mathematics & Statistics book series (PROMS, volume 242)


The authors proved that a Weyl module for a simple algebraic group is irreducible over every field if and only if the module is isomorphic to the adjoint representation for \(E_{8}\) or its highest weight is minuscule. In this paper, we prove an analogous criteria for irreducibility of Weyl modules over the quantum group \(U_{\zeta }({\mathfrak {g}})\) where \({\mathfrak {g}}\) is a complex simple Lie algebra and \(\zeta \) ranges over roots of unity.

2010 Mathematics Subject Classification

Primary 20G42 



The authors thank Henning Andersen and George Lusztig for their suggestion to extend our prior work [1] to the quantum case.


  1. 1.
    S. Garibaldi, R.M. Guralnick, and D.K. Nakano, Globally irreducible Weyl modules, J. Algebra 477 (2017), 69–87, Scholar
  2. 2.
    J.C. Jantzen, Maximal weight composition factors for Weyl modules, Canadian Math. Bull. 60 (2017), 762–773, Scholar
  3. 3.
    J.E. Humphreys, Introduction to Lie algebras and representation theory, Graduate Texts in Mathematics, vol. 9, Springer-Verlag, 1980, Third printing, revised.Google Scholar
  4. 4.
    S.F. Sawin, Quantum groups at roots of unity and modularity, J. Knot Theory and its Ramifications 15 (2006), 1245–1277.MathSciNetCrossRefGoogle Scholar
  5. 5.
    J.C. Jantzen, Lectures on quantum groups, Grad. Studies in Math., vol. 6, Amer. Math. Soc., 1996.Google Scholar
  6. 6.
    C.P. Bendel, D.K. Nakano, B.J. Parshall, and C. Pillen, Quantum group cohomology via the geometry of the nullcone, Memoirs Amer. Math. Soc. 229 (2014), no. 1077.Google Scholar
  7. 7.
    G. Lusztig, Modular representations and quantum groups, Classical groups and related topics: Proceedings of a conference in honor of L.K. Hua, Contemporary Mathematics, vol. 82, Amer. Math. Soc., 1989, pp. 59–77.Google Scholar
  8. 8.
    G. Cliff, A tensor product theorem for quantum linear groups at even roots of unity, J. Algebra 165 (1994), 566–575.MathSciNetCrossRefGoogle Scholar
  9. 9.
    J.C. Jantzen, Representations of algebraic groups, second ed., Math. Surveys and Monographs, vol. 107, Amer. Math. Soc., 2003.Google Scholar

Copyright information

© Springer International Publishing AG 2018

Authors and Affiliations

  • Skip Garibaldi
    • 1
    Email author
  • Robert M. Guralnick
    • 2
  • Daniel K. Nakano
    • 3
  1. 1.Center for Communications ResearchSan DiegoUSA
  2. 2.Department of MathematicsUniversity of Southern CaliforniaLos AngelesUSA
  3. 3.Department of MathematicsUniversity of GeorgiaAthensUSA

Personalised recommendations